MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER
Model Number 81735
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a coating issue occurred.The target lesion was located in the prostatic artery.A 165cm transend guide wire was selected for use for a prostatic artery embolization procedure.When the wire was being removed from the catheter, it was ran through a moist 4x4 to wipe it clean after it was entered into the patient's body.It was then noticed that the coating on the wire was coming off.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned in a generic plastic bag.It was found that the device was severely kinked at the distal section.On the other hand, the coating of the device was inspected under high magnification and no failures were found.Outer diameter of distal tip, middle of the device and proximal section are within specifications.The device was measured according to the drawings.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
TRANSEND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8607971
Report Number2134265-2019-05113
Device Sequence Number2180039
Product Code DQX
UDI-Device Identifier08714729326281
UDI-Public08714729326281
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K941710
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2021
Device Model Number81735
Device Catalogue Number81735
Device Lot Number0023222495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 04/26/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1